Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Mar 6, 2021, 10:47 AM EST for Lake County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2021, 10:47 AM EST (15:47 UTC)
- Expired
- Mar 6, 2021, 11:30 AM EST
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WWUS82 KMLB 061547
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1047 AM EST Sat Mar 6 2021
FLZ044-144-061630-
Northern Lake County FL-Southern Lake County FL-
1047 AM EST Sat Mar 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
1130 AM EST...
At 1047 AM EST, Doppler radar was tracking a strong thunderstorm near
Howey-In-the-hills, moving east at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eustis, Tavares, Howey-In-the-hills, Lake Harris and Ferndale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2885 8169 2870 8166 2863 8166 2864 8186
2875 8188
TIME...MOT...LOC 1547Z 257DEG 7KT 2870 8183
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 6, 10:32 AM EST, 15 minutes earlier.
Area forecast discussion, Mar 6, 10:32 AM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1032 AM EST Sat Mar 6 2021
.UPDATE...
The frontal boundary is currently located across southern Brevard
and Osceola counties with the low pressure located over the GOMEX.
Light rain and virga is beginning to move into the northern portion
of the CWA as of 9 AM. The 12Z sounding at Cape Canaveral shows a
significant dry layer in the mid levels, further indicating that any
returns on radar will be light rain or virga. The forecast remains
on track, with only slight adjustments to the rain chances.
As the frontal boundary pushes through the Florida peninsula today,
rain chances will increase, first starting in the northern counties
and filling in down south by late morning and early afternoon. Total
rainfall amounts will likely range from 0.5" to 1.00" with over an
inch in some locations possible. Increasing surface convergence and
gulf moisture will help increase the coverage of showers across the
entire CWA by late morning. Light to moderate rain continues to be
expected to persist through the early overnight hours, with rain
chances diminishing after midnight as the shortwave pushes eastward.
Isolated lightning storms will possible throughout the local area
this afternoon with small hail possible with the stronger of the
storms. Afternoon high temperatures will be mid 60s across the north
and low to mid 70s across the south.
&&
.Aviation...
VFR conditions this morning before MVFR/IFR conditions move in this
afternoon with the convection associated with a frontal boundary
pushing through the local area. Precip is expected to start to
diminish after 06Z. Winds will be N/NE around 10-15 KT through the
TAF period. In the next TAF package, will most likely add TSRA for
all the TAF sites this afternoon.
&&
.Marine...
Deteriorating wind and sea conditions this afternoon and
evening as a frontal boundary is pushing through the local waters.
Current buoy observations show winds are westerly around 5 KT with
seas around 4 ft. Seas will begin to build this afternoon, starting
in the offshore waters of Volusia county and continuing to build and
slowly push southward through the overnight hours. Winds will be
NE/E around 5-10 KT before winds increase to 15-20 KT, starting in
the northern waters this afternoon and will push southward through
tonight. A small craft is in effect for the offshore waters of
Brevard and Volusia, and will expand to the nearshore waters of
Volusia and Brevard at 7 PM tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 52 65 47 / 90 80 0 0
MCO 70 53 69 47 / 80 50 0 0
MLB 71 57 70 52 / 90 50 10 0
VRB 74 58 71 53 / 80 50 20 0
LEE 66 50 68 45 / 80 50 0 0
SFB 67 52 68 47 / 90 60 0 0
ORL 70 54 70 49 / 80 50 0 0
FPR 75 58 72 54 / 80 60 20 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 PM this evening to 4 AM EST Monday
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory from 4 AM Sunday to 4 AM EST Tuesday for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm.
Small Craft Advisory until 4 AM EST Tuesday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
&&
Watson/Kelly/Weitlich/HaleyHazardous weather outlook, Mar 6, 5:03 AM EST, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 503 AM EST Sat Mar 6 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 503 AM EST Sat Mar 6 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated thunderstorms are possible this afternoon around Lake Okeechobee and the Treasure Coast. Some may contain torrential downpours and brief gusty winds. .RIP CURRENT IMPACT... Rough surf along with a moderate risk of life-threatening rip currents will continue at Atlantic beaches today. .WIND AND SEA IMPACT... Boating conditions will deteriorate throughout the day over the local Atlantic waters. Seas will build ahead of an approaching low pressure system with hazardous boating conditions for small craft expected. Winds from the north-northeast at 20 to 25 knots with frequent higher gusts are forecast with seas building up to 7 to 10 feet over the Gulf Stream by tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A moderate risk of life-threatening rip currents at local beaches will continue through the weekend. Rough surf is also expected. Boating conditions will continue to be poor as a surface boundary slowly pushes through the area. Winds from the north-northeast at 20-25kts, gusting up to 30kts are expected with seas reaching up to 10ft over the Gulf Stream. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Fehling
In the hours before
Special weather statement, Mar 6, 10:26 AM EST, 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1026 AM EST Sat Mar 6 2021
FLZ041-141-061615-
Coastal Volusia FL-Inland Volusia FL-
1026 AM EST Sat Mar 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST VOLUSIA COUNTY UNTIL
1115 AM EST...
At 1025 AM EST, Doppler radar was tracking a strong thunderstorm near
Daytona International Speedway, or near Ormond Beach, moving east at
10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daytona Beach, Ormond Beach, Holly Hill, Ormond-By-the-Sea and Ormond
Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2924 8097 2915 8119 2926 8126 2927 8115
2933 8115 2939 8105
TIME...MOT...LOC 1525Z 255DEG 10KT 2923 8115
KellySpecial weather statement, Mar 6, 10:47 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1047 AM EST Sat Mar 6 2021
FLZ044-144-061630-
Northern Lake County FL-Southern Lake County FL-
1047 AM EST Sat Mar 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
1130 AM EST...
At 1047 AM EST, Doppler radar was tracking a strong thunderstorm near
Howey-In-the-hills, moving east at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eustis, Tavares, Howey-In-the-hills, Lake Harris and Ferndale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2885 8169 2870 8166 2863 8166 2864 8186
2875 8188
TIME...MOT...LOC 1547Z 257DEG 7KT 2870 8183
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:40 AM EST | Beach Hazards Statement | MLB | Volusia | 39 hr |
| Mar 6, 10:26 AM EST | Special Weather Statement | MLB | Volusia | 49 min |
| Mar 6, 10:36 AM EST | Severe Thunderstorm Warning | MLB | Volusia | 39 min |
| Mar 6, 10:55 AM EST | Special Weather Statement | MLB | Lake | 50 min |
| Mar 6, 10:57 AM EST | Special Marine Warning | MLB | 63 min | |
| Mar 6, 11:43 AM EST | Special Weather Statement | MLB | Volusia | 47 min |
| Mar 6, 12:48 PM EST | Special Weather Statement | MLB | Volusia | 42 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.